MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5.0 CM SHORT ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

DEPUY SYNTHES PRODUCTS LLC 5.0 CM SHORT ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number SHORT
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the short attachment device inner ring came off.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11: additional narrative: correction: d9: corrected.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device falling apart ¿ unattached was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device was difficult to assemble/disassemble, and had bearing damage, cosmetic damage and the cutter could not be inserted.It was further determined that the device failed pretest for visual assessment, lock operation and cutter insertion.The assignable root cause was determined to be due to component failure from normal wear.

Brand Name
5.0 CM SHORT ATTACHMENT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key21966553
Report Number1045834-2025-00304
Device Sequence Number15541379
Product Code ERL
UDI-Device Identifier00845384008798
UDI-Public(01)00845384008798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown